Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On several medications for depression and pschiozio affective disorder. Thinking incorporating a mood stabilizer such as epilium?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi I am on several medicaytions for depression and pschiozio affective disorder and am thinking about incorporating a mood stabilizer such as epilium

I am currently on 2mg risperidone, 50mg endep and60mg citalopram and am wondering if I can incorporate a mood stabilizer epilium in my medications
Posted Sun, 3 Nov 2013 in Mental Health
Answered by Dr. Srikanth Reddy 55 minutes later
Brief Answer:
It would be wise thing

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

You have mentioned that you have schizoaffective disorder depressed type. You are already on an antipsychotic and two anti depressant and it seems that this combination is not working for you.

Yes valproate can be added and its a wise thing to do. Valproate can be taken upto atleast 500mg per day.

Further your antidepressant andep can be switched to venlafaxine.

Secondly the dose of risperidone that you are taking is too low and it should be raised to around 6 mg at least if symptoms are not remitting.

Do discuss these issues with your doctor.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor